TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
MadPoet Offline
You're the Original <3
Outside, huh?
**********
 
MadPoet's Avatar
 
Name: Amanda.
Age: 24
Gender: Female.
Location: Michigan.

Posts: 4,685
Blog Entries: 121
Join Date: January 8th 2009

Period... - March 4th 2009, 03:07 PM

I never thought I'd ever be posting anything in this section
This is kind of humiliating, but basically when I'm on my period, I don't just get the bad cramps and stomach pain, I get super duper nauseated, and I've even passed out and been close to throwing up. And it's basically not fun, and nothing stops it. I take medicine to help with the cramps I sometimes get, but the nausea just doesn't go away.

I suppose I'm just wondering, is there anything that can make my periods a little less hellish? Preferably not birth control? I would just feel weird taking that, sort of. But I feel so miserable!

Anyone know what I can do?





A lonely soul in a land of broken hearts


   
  (#2 (permalink)) Old
fallen fairy Offline
Member
Regular TeenHelper
*****
 
fallen fairy's Avatar
 
Name: Fairy
Age: 29
Gender: Female
Location: Somewhere over the rainbow

Posts: 428
Join Date: January 9th 2009

Re: Period... - March 4th 2009, 03:13 PM

there are drugs you can take that aren't birthcontrol, i have no idea what they are i'm afraid but i know they exist my friend had what ever sort of migraines you can't take the pill with and has hellish periods and i know she has stuff to take

sorry i couldn't be more helpful
   
  (#3 (permalink)) Old
in/flux Offline
Member
Average Joe
***
 
in/flux's Avatar
 
Age: 30
Gender: Female
Location: UK

Posts: 110
Join Date: February 2nd 2009

Re: Period... - March 4th 2009, 03:36 PM

Have you been to your GP about it? They should be able to prescribe you something that might help to reduce the nausea, if the medicine or pain-killers you've been taken currently aren't helping enough.

Just out of curiosity... why would you feel weird taking birth control? Obviously, it's a personal choice and if you have your own reasons for not wanting to try it then that's fine, but a lot of girls do use it to help with periods and have success.

Talk to your GP about your options, they should be able to give you some help. I don't have consistently bad periods, but on occasion I do and I know it's not a nice thing at all to deal with, so I do feel for you.
   
  (#4 (permalink)) Old
Member
Not a n00b
**
 
pablothedrugmule's Avatar
 
Name: Haley
Age: 27
Gender: Female
Location: Somewhere over the rainbow.

Posts: 94
Join Date: February 22nd 2009

Re: Period... - March 4th 2009, 03:55 PM

I get terrible period pains as well, and several times been sick from pain. A lot of the time I just get on with it though. I also don't want to try birth control (which would probably help my skin a lot too!) as I'm terrified about the weight gain that a lot of people seem to have.

Best thing to do is talk to your GP though, as recommended.
   
  (#5 (permalink)) Old
rhapsody Offline
Member
Junior TeenHelper
****
 
rhapsody's Avatar
 
Age: 30

Posts: 346
Join Date: January 12th 2009

Re: Period... - March 4th 2009, 04:13 PM

Definitely talk to your gp, because if they are that painful there might be some underlying reason which needs meds other than painkillers, etc to be treated.
   
  (#6 (permalink)) Old
LucyLouWho Offline
In that order...
I've been here a while
********
 
LucyLouWho's Avatar
 
Name: Chelsey
Age: 27
Gender: Female
Location: West Virginia, US

Posts: 1,968
Join Date: January 5th 2009

Re: Period... - March 4th 2009, 06:05 PM

To be honest, I used to get really bad cramps and pains during my period and I'd take medications for it, but nothing worked nearly as well as getting on the pill did. A lot of people use birth control simply to make their periods easier, so it's not unusual. Birth control is even handy for clearing up your skin if you break out and stuff. I used birth control for almost a year and I didn't gain any weight. There are some brands that are more likely to make you gain weight than others. It's definitely something to talk to your doctor about and let s/he know your concerns. Just something to think about.

With that being said, for the nausea, you could try Pepto or even sea bands. I'm pregnant and the sea bands work very well for morning sickness, so I imagine they might be able to help you too. You can find them at pretty much any pharmacy or department store.

Periods are just plain out not fun, but luckily, there are some ways to make them a little easier.


Previously Mommy.Wife.Student
   
  (#7 (permalink)) Old
kimvia Offline
is asleep
Experienced TeenHelper
******
 
kimvia's Avatar
 
Name: Kim
Age: 29
Gender: Female
Location: Houston, Texas

Posts: 581
Join Date: March 5th 2009

Re: Period... - March 7th 2009, 03:15 AM

I had AWFUL periods for the longest time until i started taking birth control (yazmin) and it made it a lot lighter, but it also made me emotionally ridiculous (i'd start crying randomly and have no idea why and couldn't stop) so then i switched to nuva ring and its PERFECT! no negative side effects, just lighter periods, and much less pms nastiness!
   
  (#8 (permalink)) Old
Smile! Offline
Member
Welcome me, I'm new!
*
 
Smile!'s Avatar
 
Name: Molly
Age: 27
Gender: Female
Location: =]

Posts: 22
Join Date: February 19th 2009

Re: Period... - March 7th 2009, 03:19 AM

Let's be honest, having your period SUCKS but it really shouldn't be that bad. I really think you should talk to your doctor about this. I had a friend who got REALLY sick during her period and it turned out it was a good thing to talk to your doctor. It's nothing to get nervous about but it's something to consider. My suggestion is you talk to your doctor about. It's not worth being miserable! Hope you feel better!
   
  (#9 (permalink)) Old
Member
I can't get enough
*********
 
her_beautiful_mistake's Avatar
 
Name: Rachel
Gender: Female
Location: Britland

Posts: 2,262
Blog Entries: 29
Join Date: January 18th 2009

Re: Period... - March 7th 2009, 02:17 PM

Hey, I think this fits a little better in General Health so I'm going to move it there

As for my own suggestion, I'd suggest seeing your doctor. My sister has awful periods, but her doctor have her medication that helped and has made them more bareable -- it's not birth control either.

Rachel x
   
  (#10 (permalink)) Old
ChloeBean Offline
Member
Average Joe
***
 
ChloeBean's Avatar
 
Name: Chloe
Gender: Female
Location: U.S.

Posts: 150
Join Date: February 23rd 2009

Re: Period... - March 7th 2009, 04:28 PM

Hey. I can relate. When I'm on my period, my stomach gets really upset. Have you tried Midol? If that doesn't help, you may want to talk to a doctor about it.
  Send a message via MSN to ChloeBean  
  (#11 (permalink)) Old
L'espoir Offline
Member
I can't get enough
*********
 
L'espoir's Avatar
 
Name: Jen
Age: 25
Gender: Female
Location: England

Posts: 2,020
Blog Entries: 777
Join Date: January 7th 2009

Re: Period... - March 7th 2009, 05:33 PM

Like others have suggested, a trip to the doctors is needed.


PM // VM
   
Closed Thread

Bookmarks

Tags
period

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.